MAUDE Adverse Event Report: COOK BIOTECH ¿ZENAPRO HYBRID HERNIA REPAIR GRAFT; HYBRID GRAFT

COOK BIOTECH ¿ZENAPRO HYBRID HERNIA REPAIR GRAFT; HYBRID GRAFT
Catalog Number C-HYB-10X15
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Graft was explanted the week of (b)(6) 2016.A review of the device history records indicated the product was manufactured to specifications.The root cause of the adhesions is inconclusive.However, many factors can influence and contribute to adhesion formation including, but not limited to a patient's tendency to form adhesions, an abdominal procedure, any damage to the bowel during the initial surgery, excessive tissue incisions, history of prior surgeries, excessive handling of viscera, post-operative activities, nutrition, and the overall state of health of the patient.Adhesion formation is listed as a potential complication in the ifu.
 
Event or Problem Description
The patient had a few small midline incision hernias.On (b)(6) 2016, dr.(b)(6) placed a c-hyb-10x15 and a peritoneal dialysis catheter.The operation was performed laparoscopically.The graft was placed intraperitoneally (underlay), it was not cut or trimmed and absorba-tacks were used to fixate the graft.The graft was placed with the according to sidedness recommendations.Extensive adhesions were not noted during this operation.The following week, the patient was urgently taken to the operating room due to concern for a closed loop bowel obstruction.The patient had not had any peritoneal dialysis treatments at this point.Upon reoperation, a bowel obstruction was not discovered, but the patient did have extensive adhesions to the mesh.This operation was performed in an open manner by dr.(b)(6).The zenapro was removed and a primary closure of the midline was performed.

Brand Name
¿ZENAPRO HYBRID HERNIA REPAIR GRAFT
Common Device Name
HYBRID GRAFT
Manufacturer (Section D)
COOK BIOTECH
1425 innovation place
west lafayette IN 47906
MDR Report Key5529371
Report Number1835959-2016-00036
Device Sequence Number494529
Product Code FTL
UDI-Device Identifier10827002354774
UDI-Public(01)10827002354774(17)160430(10)LB771275
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC-HYB-10X15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2016
Initial Report FDA Received Date03/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABSORBA-TACKS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;